A case of seizure-related bradycardia and asystole
Smith-Demps C and Jagoda A (1998) A case of seizure-related bradycardia and asystole. Am J Emerg Med 16:6 582–4.
Abstract: Cardiac arrhythmias are frequently seen with epileptic seizures and their occurrence has been proposed as a possible cause for sudden unexpected death in patients with epilepsy. Reported is a case of a 32-year-old man who presented to the emergency department (ED) following a generalized tonic-clonic seizure and subsequently developed sinus bradycardia and asystole following a second, witnessed tonic-clonic event. This case illustrates the potential for life-threatening cardiac arrhythmias in patients with seizures. The importance of hemodynamic monitoring in seizure patients while they are in the ED is emphasized.
- Single case report of patient who presented to an emergency department following GTCS then suffered another seizure. Following the second seizure he became bradycardic then asystolic. The patient had a history of alcohol abuse and medication nonadherence.